Undiagnosed Symptoms Community
Hot
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hot

I'm always hot and sweat all the time... I even sometimes have hot flashes..  I went thru my menopause 10-15  years ago,  I'm 67 years old...   I'm on thyroid meds and my blood  tests are normal, but I'm still hot all the time... Could my meds be causing it?  I'm on Crestor 40 mg, levothyroxine..05mg...one baby aspirin aday...Could I be lacking vitamins like vit D or another one?


This discussion is related to tiredness and feeling hot.
Tags: sweats
Related Discussions
8 Comments
Blank
1268057_tn?1399131913
How long have you been on the Levothyroxine?  
Blank
Avatar_f_tn
Hi you say your on levothyroxine,
Have you had your , FREE T3,  FREE,T4.  TSH.
Remember you need the frees, that tells you how much thyroxine there is in the blood, for the body to use.
You might be giving your self a little to much thyroxine.
To much thyroxine can cause sweating, palps, and flushing.
How much thyroxine are you on, and how long have you been on thyroxine.
Also for what reason are you taking thyroxine? due to surgery? RAI? HASHIMOTOS. ETC.
Im only asking these questions to get a better picture, so i can help you.
I take thyroxine, due to having two surgeries for graves disease.
Look forward to hearing from you.

Nicola
Blank
Avatar_f_tn
Hi,
Yes the doctor put me on levothyroxine about a year ago...My heat and sweating has been going on for years...I did have the test for TSH and thats when they put me on the meds...They said my thryriod was too slow... Does that make sense? I have gained weight the past couple of years...The doctor said I would probably lose some weight on th meds, but I haven't lost a oz...I haven't been told that I have any other problems besides high cholestrol and thyriod...I'm starting to wonder though...Thanks for replying...Cadatoma
Blank
1268057_tn?1399131913
If you have been having the heat and sweating for years, it could have been also related to menopause; difficult to account what was causing what when you were menopausal.
Now you are not, so my guess would be the levothyroxine.  Low vitamin D levels are not uncommon with hypothyroidism, can cause sweating/heat, so you can discuss that with your physician to check your level.  

The weight, yes, the weight, I am going to blame it partly on hypothyroidism and partly on female hormones, or a lack thereof.  Being post-menopausal, I am sure your female hormones are low.
Blank
Avatar_f_tn
Hi . thanks for the answers you sent me.

Im going to say if you doctor only does the TSH, blood test for thyroid, he needs sacking.

The TSH, is a pituarity hormone test, now the pituarity gland lies in the brain, and is not a very good indicator of how  and what is going on with the thyroid.
Different things can make the TSH change. so its not a good indicator of thyroid.

You need to ask for FREE T3, AND FREE T4.
Also some thyroid antibody blood tests, all these are a simple blood test, but will say how much thyroxine is in the body for use.
These are better tests for thyroid management, especially thyroxine.

I know this is baffling, but most doctors treat thyroid of TSH levels, and they shouldnt.
They should get a more better picture first,
Your body may not be converting the thyroxine proper, and you may be getting a build up, which might be causing the hot feelings and sweating.


I would go back to my GP and explain that you think you might be overmedicated, or theres a hormonal problem going on for you to be feeling poorly.
Also get a vitamin panel done too VIT D ,  VIT B12.etc

Hope this helps, and if you need anymore help just give us a shout, and if i cant help you i will point you in the right direction.
If you have or get your blood results post them and i will have a look.
Good luck
Nicola
Blank
Avatar_f_tn
Thank you very much for your help...I will go back to my doctor for the right tests and if he doesn't do them I guess I need a better doctor....Thanks Cadatoma
Blank
Avatar_f_tn
Good luck, and if you need anymore help please dont hesitate to get back.
Nicola
Blank
351246_tn?1379685732
Hi
Welcome to the MedHelp forum!
Underlying infection or inflammation in the body can result in the feeling of heat. So if you have bowel problems or joint pains then this could be a possibility. Another possibility is hyperthyroidism. Antibiotic or other drug metabolism can also cause a feeling of heat in the body. Drink plenty of fluids, eat lots of fruits and vegetables and take multivitamins. Get your thyroid function assessed. Since you are on thyroxine supplement a hyperthyroid like state may have been achieved by the body.
Hope this helps. I think you should discuss these possibilities with your doctor. It is difficult to comment beyond this without examining. Please let me know
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top General Health Answerers
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_f_tn
Blank
mkh9
CA
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON